MAUDE Adverse Event Report: ETHICON INC. ETHICON SECURESTRAP; STAPLE, IMPLANTABLE

ETHICON INC. ETHICON SECURESTRAP; STAPLE, IMPLANTABLE
Catalog Number STRAP25
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint# (b)(4).Date sent to the fda: 5/22/2026.H6 component code: g07002 - pending evaluation of returned device.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: were there any unexpected outcomes or complications resulting from the prolonged surgery time? no.Which tissue was being sutured when the event occurred? unknown.Was additional dissection required in other organs/tissues other than the target tissue? unknown.Was there any change in the patient¿s post operative care due to the prolonged procedure? unknown.What is the current status of the patient? good.Could you kindly perform the follow-up attempt for the product return? item being returned by fedex using j&j return kit please ensure that the shipment tracking number is provided (b)(4).Please provide the source or name of person providing answers to follow-up questions: (b)(6).D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.A device has been received, however it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported that a patient underwent a laparoscopic hernia repair on (b)(6) 2026 and absorbable strap was used.A new securestrap was removed from its packaging using sterile technique and inserted into the patient's abdomen for use in a laparoscopic hernia repair procedure.The device was fired and it was observed that this first strap which was inserted into tissue held the mesh in place.With the second firing of the device, it was observed that this second strap did not insert fully into the tissue as the pointy edges on either side of the strap legs were visible above the tissue and mesh.The device was fired a third time and it was again observed that the pointy edges of this third strap were also visible.The securestrap device was removed from the abdomen and the device was fired on the scrub nurse technician's table multiple times to determine functionality of the device.The straps were not deployed from the device as easily as they are designed to function; the device was difficult to fire when when the firing handle was engaged multiple times.There was a surgical delay of 10 minutes.There were no patient consequences reported.Additional information was requested.

Brand Name
ETHICON SECURESTRAP
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25255606
Report Number2210968-2026-05705
Device Sequence Number10511577
Product Code GDW
UDI-Device Identifier10705031132993
UDI-Public(01)10705031132993(17)270930(10)10BE6X
Combination Product (Y/N)N
Initial Reporter CountryTD
PMA/510(K) Number
K093845
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSTRAP25
Device Lot Number10BE6X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2026
Supplement Date Received by Manufacturer05/25/2026
Initial Report FDA Received Date05/22/2026
Supplement Report FDA Received Date06/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown